MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser, ri-2 has not been returned to belmont for investigation.The user facility was unable to provide the specific error code experienced, however based on the description of the alarm message it was determined that the unit exhibited a system error #102, over temperature alarm.In the event of an "over temperature" alarm, the rapid infuser displays the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." without knowledge of the infusates used during the case or the ability to evaluate the device, we are unable to definitively discern the root cause of the problem.Known contraindicated products such as pharmaceuticals, calcium, and platelets should not be used, as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless steel rings inside the heat exchanger will become overheated and cause an over temperature / overheating issue.Belmont has contacted the initial reporter to obtain further information about the case, including the infusates used, the serial number of the unit, and the lot number of the disposable set.As of the date of this report, no additional information has been provided.Without the ri-2 serial number or lot number of the disposable set, a review of the manufacturing records is not possible.It was reported that the patient deceased.There has been no allegation that the ri-2 directly contributed to the patient death.Should the device be returned for investigation or additional information become available, a supplemental report will be provided.
 
Event or Problem Description
The user facility reported the following incident involving a belmont rapid infuser, ri-2: "the belmont machine was on a patient that we coded for 2.5 hours.There was an error code of either 102 or 104.It said the primate was too hot and remove from service.We turned it off and back on with the same error code.It said something like to prime a new set.The patient expired before i could prime another line.".

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
sabrina belladue
780 boston road
billerica, MA 01821
9783307637
MDR Report Key13486185
Report Number1219702-2022-00006
Device Sequence Number5387322
Product Code LGZ
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Initial Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown